Alert archive / Alabama / Special Weather Statements in 2013

Special Weather Statement, NWS Birmingham, AL

June 27, 2013Barbour County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 27, 2013, 8:21 PM CDT for Barbour County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 8:21 PM CDT (01:21 UTC)
Expired
Jun 27, 2013, 9:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Barbour County, AL

The radar

The Ft Rucker radar (KEOX), 40 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3312 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3312 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS84 KBMX 280121
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT THU JUN 27 2013

ALZ050-280200-
BARBOUR AL-
821 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 900 PM
CDT...

AT 816 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDWAY TO COMER TO
HAWKINSVILLE...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUFAULA...
  CLIO...
  BARBOUR COUNTY PUBLIC LAKE DAM...
  LAKEPOINT RESORT STATE PARK...
  WHITE OAK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.


&&

LAT...LON 3162 8574 3173 8571 3178 8566 3186 8567
      3199 8559 3201 8543 3205 8543 3202 8505
      3194 8508 3189 8513 3177 8513 3174 8519
      3169 8522 3170 8541 3161 8542
TIME...MOT...LOC 0120Z 341DEG 18KT 3206 8556 3199 8535
          3205 8521

$$

61

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:40 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 27, 6:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT THU JUN 27 2013

.UPDATE...
FOR 00Z AVIATION.

&&

.AVIATION...
00Z TAF DISCUSSION.

THUNDERSTORMS OVER EAST ALABAMA ARE NOT EXPECTED TO AFFECT ANY OF
THE TAF SITES UNLESS ADDITIONAL DEVELOPMENT OCCURS. WILL MONITOR
TRENDS FOR POSSIBLE AMENDMENTS TO KTOI AND KMGM TAFS THROUGH THE
EVENING. VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH MVFR FOG
POSSIBLE AROUND DAYBREAK AT SOME LOCATIONS. CANNOT RULE OUT BRIEF
IFR CIGS SOMEWHERE AROUND DAYBREAK AS WELL BUT THIS WILL BE TOUGH
TO PINPOINT.

87/GRANTHAM

&&

.DISCUSSION...

CURRENTLY PLAYING THE SIT AND WAIT GAME THIS AFTERNOON ACROSS
CENTRAL ALABAMA. CONVECTIVE COMPLEXES THIS MORNING LEFT SEVERAL
SOUTHWARD PROPAGATING BOUNDARIES...CLEARLY DISTINGUISHABLE ON
VISIBLE SATELLITE...THROUGH AN AIRMASS WHERE DEWPOINTS IN THE MID
TO UPPER 70S HAVE PUSHED SURFACE CAPE VALUES OVER 4000J/KG. AS OF
2PM CDT...A FEW SHOWERS HAVE DEVELOPED ACROSS FAR EAST CENTRAL
ALABAMA ON THE MOST NORTHERN OUTFLOW BOUNDARY. AS STORMS DEVELOP
AND TAP INTO THE UNSTABLE AIRMASS AND EFFECTIVE BULK SHEAR OF 30+
KTS EXPECT ACTIVITY TO BECOME ORGANIZED WITH AN INCREASED THREAT
OF DAMAGING WINDS.

USING THE NORTHERN MOST BOUNDARY...AREAS SOUTH OF A LINE FROM
WEDOWEE TO CALERA TO MILLPORT HAVE THE BEST CHANCE OF SEEING
THUNDERSTORMS THIS AFTERNOON...ALONG ANY OF THE MULTIPLE
BOUNDARIES PUSHING SOUTHWARD. EXPECT POPS AND WEATHER TO BE
ADJUSTED...ALONG WITH WORDING IN THE HWO...THROUGH THE AFTERNOON
AS STORMS GROW IN INTENSITY AND SHIFT SOUTHWARD. GIVEN THE
SOUTHWARD MOVEMENT OF STORMS...WILL CARRY HIGHEST POPS ACROSS THE
SOUTH...WITH SCATTERED STORMS CONTINUING AFTER SUNSET...ALTHOUGH A
GRADUAL DECREASE IN INTENSITY AND COVERAGE IS EXPECTED.

NORTHWESTERLY FLOW CONTINUES TO BE ACTIVE WITH ANOTHER MCS
CURRENTLY PUSHING ACROSS MISSOURI. WILL HAVE TO KEEP OUR EYES TO
THE NORTH TONIGHT...WATCHING HOW THE SYSTEM PROGRESSES. SOME
DISAGREEMENT AMONG MODEL SOLUTIONS AS TO HOW IT EVOLVES...AND
WHETHER WE HAVE A SIMILAR SITUATION AS THIS MORNING OR THE SYSTEM
DISSIPATES NORTH OF THE AREA. IF IT WERE TO MAINTAIN ORGANIZATION
OVERNIGHT AS IT PUSHES SOUTHEASTWARD...IT WOULD BEGIN TO IMPACT
NORTH CENTRAL ALABAMA AROUND SUNRISE. WITH THE UPPER TROUGH ACROSS
THE EASTERN CONUS MAKING A DIG SOUTHWARD TOMORROW...A COLD FRONT
WILL SHIFT SOUTHWARD INTO THE AREA...INCREASING SURFACE
CONVERGENCE AND LIFT. WHETHER IT IS CONVECTION ALONG MORNING
OUTFLOW BOUNDARIES...THE SURFACE FRONT...OR BOTH...EXPECT
THUNDERSTORMS AGAIN TOMORROW WITH THE POTENTIAL FOR DAMAGING
WINDS.

COLD FRONT SLOWLY PUSHES SOUTHWARD THROUGH THE AREA AS THE UPPER
LEVEL TROUGH REMAINS IN PLACES ACROSS THE EASTERN CONUS. FRONT
SHOULD FINALLY BE SOUTH OF THE AREA BY SUNDAY MORNING. THE
ADDITIONAL LIFT PROVIDED BY THE FRONT THROUGH THE WEEKEND AND
UPPER LEVEL LOW ROTATING NEAR THE AREA THROUGH MIDWEEK WILL KEEP
AT LEAST CHANCE POPS IN THE FORECAST FOR MOST PERIODS. WITH THE
FOCUS IN THE NEAR TERM AND NO SIGNIFICANT CHANGES TO NEXT
WEEK...NOT MANY CHANGES NEEDED IN THE EXTENDED FORECAST. WITH RAIN
CHANCES AND CLOUD COVER...TEMPERATURES CONTINUE TO LOOK COOLER FOR
NEXT WEEK WITH HIGHS IN THE 80S AND LOWS IN THE 60S.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  92  68  89  66 /  20  50  40  30  20
ANNISTON    71  92  69  88  67 /  20  50  50  40  20
BIRMINGHAM  73  93  70  89  67 /  20  50  50  30  20
TUSCALOOSA  74  94  71  91  68 /  30  50  60  30  10
CALERA      72  92  71  88  68 /  30  50  60  40  20
AUBURN      71  93  70  88  68 /  50  50  60  50  30
MONTGOMERY  74  95  74  91  70 /  40  50  60  60  30
TROY        73  94  74  90  70 /  50  50  60  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/14
Hazardous weather outlook, Jun 27, 6:46 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT THU JUN 27 2013

ALZ011>015-017>050-290000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
646 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL ALABAMA THIS EVENING...GENERALLY ALONG AND SOUTH OF A
DEMOPOLIS TO ALEXANDER CITY LINE. THE MAIN THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
FRIDAY AFTERNOON AND EVENING AS A SURFACE FRONT PUSHES INTO THE
FORECAST AREA. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON...EARLY TONIGHT...AND FRIDAY.

In the hours before

Local storm report, Jun 27, 6:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     2 W MARTIN DAM          32.68N 85.94W
06/27/2013                   ELMORE             AL   EMERGENCY MNGR

            TWO TREES AND POWERLINES DOWN ALONG HIGHWAY 229 JUST WEST
            OF MARTIN DAM.

&&

GRANTHAM
Local storm report, Jun 27, 7:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     ROANOKE                 33.15N 85.37W
06/27/2013                   RANDOLPH           AL   EMERGENCY MNGR

            SEVERAL LOCATIONS WITH TREES DOWN ACROSS THE SOUTHERN
            PART OF RANDOLPH COUNTY.

&&

GRANTHAM
Special weather statement, Jun 27, 7:03 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT THU JUN 27 2013

ALZ037-038-280045-
CHAMBERS AL-TALLAPOOSA AL-
703 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS AND EASTERN TALLAPOOSA
COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF TRAMMEL
CROSSROADS TO BUFFALO...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAFAYETTE...
  RIDGE GROVE...
  CHAMBERS COUNTY LAKE...
  WEST CHAMBERS...
  STURKIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3275 8528 3273 8529 3273 8540 3274 8543
      3273 8544 3273 8548 3274 8549 3273 8549
      3273 8557 3272 8561 3303 8570 3302 8536
      3275 8522
TIME...MOT...LOC 0004Z 336DEG 21KT 3297 8564 3295 8542

61
Local storm report, Jun 27, 8:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     1 NE HURTSBORO          32.25N 85.40W
06/27/2013                   RUSSELL            AL   EMERGENCY MNGR

            TREES DOWN ALONG SHADY GROVE ROAD ON THE EAST SIDE OF
            HURTSBORO.

&&

GRANTHAM
Local storm report, Jun 27, 8:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 NE HURTSBORO          32.25N 85.40W
06/27/2013                   RUSSELL            AL   EMERGENCY MNGR

            TREES DOWN ALONG SHADY GROVE ROAD ON THE EAST SIDE OF
            HURTSBORO.

&&

GRANTHAM
Special weather statement, Jun 27, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT THU JUN 27 2013

ALZ050-280200-
BARBOUR AL-
821 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 900 PM
CDT...

AT 816 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDWAY TO COMER TO
HAWKINSVILLE...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUFAULA...
  CLIO...
  BARBOUR COUNTY PUBLIC LAKE DAM...
  LAKEPOINT RESORT STATE PARK...
  WHITE OAK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3162 8574 3173 8571 3178 8566 3186 8567
      3199 8559 3201 8543 3205 8543 3202 8505
      3194 8508 3189 8513 3177 8513 3174 8519
      3169 8522 3170 8541 3161 8542
TIME...MOT...LOC 0120Z 341DEG 18KT 3206 8556 3199 8535
          3205 8521

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:03 PM CDTSpecial Weather StatementBMXChambers42 min
Jun 27, 7:10 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell50 min
Jun 27, 7:40 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell50 min
Jun 27, 9:04 PM CDTSpecial Weather StatementBMXCoosa26 min
Jun 27, 9:16 PM CDTSpecial Weather StatementBMXBarbour44 min
Jun 27, 9:19 PM CDTSpecial Weather StatementBMXShelby26 min
Jun 27, 9:40 PM CDTSpecial Weather StatementBMXCoosa, Elmore50 min
Jun 27, 10:09 PM CDTSpecial Weather StatementBMXChilton51 min
Jun 27, 10:43 PM CDTSpecial Weather StatementBMXElmore47 min
Jun 27, 10:59 PM CDTSpecial Weather StatementBMXAutauga46 min
Jun 27, 11:26 PM CDTSpecial Weather StatementBMXMontgomery49 min
Jun 27, 11:47 PM CDTSpecial Weather StatementBMXDallas, Lowndes, Perry58 min
Jun 28, 10:34 AM CDTSpecial Weather StatementBMXBibb41 min
Jun 28, 11:01 AM CDTSevere Thunderstorm WarningBMXGreene, Hale44 min
Jun 28, 11:12 AM CDTSpecial Weather StatementBMXBibb33 min
Jun 28, 11:19 AM CDTSevere Thunderstorm WarningBMXSumter41 min
Jun 28, 11:29 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby46 min
Jun 28, 11:43 AM CDTSpecial Weather StatementBMXDallas, Marengo47 min
Jun 28, 12:09 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby51 min
Jun 28, 12:14 PM CDTSpecial Weather StatementBMXAutauga46 min
Jun 28, 12:28 PM CDTSpecial Weather StatementBMXDallas47 min
Jun 28, 12:38 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore52 min
Jun 28, 12:45 PM CDTSevere Thunderstorm WarningBMXAutauga30 min
Jun 28, 12:58 PM CDTSpecial Weather StatementBMXTallapoosa47 min
Jun 28, 1:03 PM CDTSevere Thunderstorm WarningBMXTallapoosa42 min
Jun 28, 1:06 PM CDTSpecial Weather StatementBMXMontgomery39 min
Jun 28, 1:16 PM CDTSpecial Weather StatementBMXLowndes, Montgomery44 min
Jun 28, 1:31 PM CDTSevere Thunderstorm WarningBMXLee, Macon44 min
Jun 28, 1:41 PM CDTSpecial Weather StatementBMXBullock, Montgomery, Pike64 min
Jun 28, 1:56 PM CDTSpecial Weather StatementBMXChambers, Lee, Russell34 min
Jun 28, 2:31 PM CDTSpecial Weather StatementBMXBarbour, Russell44 min
Jun 28, 2:52 PM CDTSpecial Weather StatementBMXPike23 min
Jun 28, 5:32 PM CDTSevere Thunderstorm WarningBMXTuscaloosa43 min
Jun 28, 5:56 PM CDTSpecial Weather StatementBMXPickens49 min
Jun 28, 6:11 PM CDTSpecial Weather StatementBMXGreene, Sumter64 min
Jun 28, 6:26 PM CDTSpecial Weather StatementBMXTuscaloosa34 min
Jun 28, 6:37 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter53 min
Jun 28, 6:59 PM CDTSpecial Weather StatementBMXHale, Tuscaloosa61 min

Nearby

Special Weather Statements in Alabama, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.